Alert archive / Ohio / Wind Advisories in 2019
Wind Advisory 3, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Feb 12, 2019, 3:26 AM EST for 32 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at Feb 12, 2019, 5:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2019, 3:26 AM EST (08:26 UTC)
- In effect from
- Feb 12, 2019, 5:00 PM EST
- Expired
- Feb 13, 2019, 7:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WWUS71 KILN 120826 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 326 AM EST Tue Feb 12 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-121630- /O.NEW.KILN.WI.Y.0003.190212T2200Z-190213T1200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 326 AM EST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... The National Weather Service in Wilmington has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 7 AM Wednesday. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...Early this evening immediately behind a cold front, and continuing overnight. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can create a driving hazard for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
5 follow-up statements
691 WWUS71 KILN 121608 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1108 AM EST Tue Feb 12 2019 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 130015- /O.CON.KILN.WI.Y.0003.190212T2200Z-190213T1200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, and Logan 1108 AM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... * WINDS...West 20 to 25 mph with gusts up to 50 mph. * TIMING...Early this evening immediately behind a cold front, and continuing through the overnight. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can create a driving hazard for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$ INZ073>075-080-KYZ089>100-OHZ077>082-088-130015- /O.CON.KILN.WI.Y.0003.190212T2200Z-190213T1200Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1108 AM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...Early this evening immediately behind a cold front, and continuing through the overnight. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can create a driving hazard for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
475 WWUS71 KILN 122056 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 356 PM EST Tue Feb 12 2019 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 130500- /O.CON.KILN.WI.Y.0003.190212T2200Z-190213T1200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, and Logan 356 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...West 20 to 25 mph with gusts up to 50 mph. * TIMING...This evening through the overnight. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can create a driving hazard for high profile vehicles, especially on north-south oriented roads. Weakly rooted trees may also be toppled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$ INZ073>075-080-KYZ089>100-OHZ077>082-088-130500- /O.CON.KILN.WI.Y.0003.190212T2200Z-190213T1200Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 356 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...West 15 to 20 mph with gusts up to 45 mph. * TIMING...This evening through the overnight. * IMPACTS...Scattered tree and power line damage is possible in the highest gusts. Winds this strong can create a driving hazard for high profile vehicles, especially on north-south oriented roads. Weakly rooted trees may also be toppled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
677 WWUS71 KILN 130053 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 753 PM EST Tue Feb 12 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-130900- /O.CON.KILN.WI.Y.0003.000000T0000Z-190213T1200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 753 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...West 20 to 30 mph with gusts between 45 and 50 mph. * TIMING...This evening through the overnight. * IMPACTS...Scattered tree and power line damage is possible in the highest gusts. Winds this strong can create a driving hazard for high profile vehicles, especially on north-south oriented roads. Weakly rooted trees may also be toppled. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can create a driving hazard for high profile vehicles, especially on north-south oriented roads. Weakly rooted trees may also be toppled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
378 WWUS71 KILN 130126 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 826 PM EST Tue Feb 12 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-131000- /O.CON.KILN.WI.Y.0003.000000T0000Z-190213T1200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 826 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...West 20 to 30 mph with gusts between 45 and 50 mph. * TIMING...This evening through the overnight. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can create a driving hazard for high profile vehicles, especially on north-south oriented roads. Weakly rooted trees may also be toppled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
970 WWUS71 KILN 130849 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 349 AM EST Wed Feb 13 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074- 077>082-088-131000- /O.CAN.KILN.WI.Y.0003.000000T0000Z-190213T1200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 349 AM EST Wed Feb 13 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wilmington has cancelled the Wind Advisory. Wind gusts up to 35 mph will still occur through the morning hours today. $$ OHZ026-034-035-042>046-051>056-131200- /O.CON.KILN.WI.Y.0003.000000T0000Z-190213T1200Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, and Newark 349 AM EST Wed Feb 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...West 20 to 25 mph with gusts up to 45 mph. * TIMING...through daybreak. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can create a driving hazard for high profile vehicles, especially on north-south oriented roads. Weakly rooted trees may also be toppled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution and be aware of the potential for adverse driving conditions. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:59 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 12, 1:59 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
159 AM EST Tue Feb 12 2019
.SYNOPSIS...
Low pressure ejecting northeast through the western Ohio Valley
today will see a vigorous cold front cross the region early this
evening. A surface ridge of high pressure will cross Wednesday
evening, and return to southerly flow will mark a warming trend
overnight. The next cold frontal passage will occur overnight
Thursday with a minimal temperature recovery or falling readings
through the day Friday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Warm air has finally pushed further north that the winter
weather advisory for freezing rain over west central Ohio will
be allowed to expire at 2:00. Some lingering cold spots could
still see some slick spots but trending improvement will only
increase for the remainder of the night. Rain southwest of the
area looks to be organizing with heavier convective elements,
and will push northeast into the CWA before daybreak. Rainfall
rates upstream are beginning to come in line with earlier
expectations - on the order of .2 to .3 per hour in the moderate
to heavy rain.
Latest HRRR shows this heavier rain rate could double in a
narrow band running sw to ne, generally located near the I-71
corridor after an initial shot over northern KY south of the 275
loop in Cincinnati.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
Surface low to deepen and lift northeast into the Great Lakes
on Tuesday. Deeper moisture moves out of northwest as it shifts
east by afternoon. Strong surface cold front to sweep east
across the area between 18Z in far west and 22Z east.
Tightening pressure gradient and steepening lapse rates behind
the front will usher strong winds to the surface. Expect wind
gusts around 40 kts during the late afternoon into the overnight
hours. Will continue to highlight this strong wind threat in
the HWO product. Expect mild highs on Tuesday before fropa from
the mid 40s northwest to the upper 50s southeast.
Cold air will work into Tuesday night, changing rain to snow as
the cold air rushes in. PV anomaly, steepening lapse rates,
strong CAA and winds will likely lead to snow showers. The snow
squall parameter is capturing this signal and pivoting through
the eastern counties late Tuesday night into early Wednesday.
Bands of snow showers will be possible Tuesday night into
Wednesday morning. Strong winds, reduced visibilities and slick
roads may impact the Wednesday morning commute. Expect Tuesday
nights lows from the lower 20s northwest to the upper 20s
southeast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
There will be some lingering small bands and scattered snow showers
at the beginning of the long term Wednesday morning. Gusty winds
will be ongoing at the start of the long term Wednesday morning.
Wind gust will still be near/at advisory level Wednesday morning
with wind gusts around 40 knots. Winds will stay gusty through the
day on Wednesday, however they will gradually subside. CAA advection
will transition to some WAA by the end of the day on Wednesday so
there will be the potential for some late day warming and recovery
in temperatures. This transition will also allow for a decrease in
cloud cover through the day and an eventual cut off of
precipitation.
Most of the day on Thursday will be dry, however a system will
approach late in the day. There is still several run to run and
model to model inconsistencies with this system. These include
timing of arrival of precipitation and how quickly the cold air
moves in which subsequently will impact how much snow will occur on
the tail end of the system. Went with the slightly slower solution
with rain moving in Thursday evening and continuing into Friday. A
transition over to snow will then occur later in the day on Friday
and snow showers occurring Friday night. Winds will stay up through
this system with wind gusts occurring Thursday through Friday night.
These inconsistencies continue into the weekend and early next week
allowing for lower confidence during this time. Went with only low
precipitation chances for late Saturday through Monday morning.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
IFR ceilings remain across the tafs and are expected to remain
low through 12Z. Visibilities are MVFR or VFR at the tafs right
now, but are expected to drop as rain intensity increases ahead
of a surface low that is lifting out of the Mississippi Valley.
The low is forecast to reach north central Indiana around 12Z,
and then the lower peninsula of Michigan by 00Z.
The passage of the low will push a cold front into the region
between 15-18Z. This will push the heaviest rains east.
Visibilities and ceilings will rise some behind this front. A
second front will swing through during the afternoon.
Additional showers will accompany the passage of the front.
Winds will increase and become gusty. Expect winds gusts of 35
to 40 knots.
Precipitation coverage will become scattered in nature after
21z, as the tafs become post frontal. Critical thicknesses will
be dropping, changing ptype from rain to snow by between 00-03z
and ceilings will rise to MVFR.
OUTLOOK...MVFR ceilings likely into Wednesday. Gusty west winds
to 35 knots on Wednesday. MVFR ceilings and visibilities
possible Friday into Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 1 PM EST this afternoon for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flood Watch until 1 PM EST this afternoon for KYZ089>100.
IN...Flood Watch until 1 PM EST this afternoon for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...AR
LONG TERM...Novak
AVIATION...SitesHazardous weather outlook, Feb 12, 2:03 AM EST, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 203 AM EST Tue Feb 12 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-130715- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 203 AM EST Tue Feb 12 2019 ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong winds are expected late Tuesday afternoon and night. Wind gusts from 40 to 50 mph will be possible. Scattered power outages and minor tree damage will be possible. Bands of snow showers will be possible tonight into Wednesday morning. Strong winds, reduced visibilities and slick roads with a rapid re-freeze may impact the Wednesday morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 11, 9:39 PM EST, 5 hours 47 minutes before
Special Weather Statement National Weather Service Wilmington OH 939 PM EST Mon Feb 11 2019 OHZ026-034-035-043-044-120600- Hardin-Mercer-Auglaize-Shelby-Logan- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Sidney, and Bellefontaine 939 PM EST Mon Feb 11 2019 ..SLICK SPOTS POSSIBLE THROUGH EARLY MORNING... A period of light freezing rain is expected through early morning Tuesday before changing to rain overnight. Where temperatures hover near freezing, some icy spots may form, especially on untreated surfaces. A light glaze to a few hundredths of ice accumulation are forecast at this time. Remain alert if planning to travel tonight.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:08 PM EST | Winter Weather Advisory | ILN | Auglaize, Hardin, Logan, Mercer, Shelby | 4 hr |
| Feb 12, 4:54 AM EST | Areal Flood Advisory | ILN | Brown, Clermont, Hamilton, Warren | 3 hr |
| Feb 12, 7:49 AM EST | Areal Flood Warning | ILN | Butler, Hamilton | 2 hr |
| Feb 12, 8:01 AM EST | River Flood Warning | ILN | Hamilton | 3 hr |
| Feb 12, 8:01 AM EST | River Flood Warning | ILN | Pickaway | 61 hr |
| Feb 12, 8:01 AM EST | River Flood Warning | ILN | Hocking | 55 hr |
| Feb 12, 8:29 AM EST | River Flood Warning | ILN | Adams | 15 hr |
| Feb 12, 6:48 PM EST | River Flood Warning | ILN | Adams, Brown | 3 days |
| Feb 12, 6:48 PM EST | River Flood Warning | ILN | Clermont | 21 hr |
| Feb 12, 3:32 AM EST | Areal Flood Advisory | ILN | Dearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 1 more | 6 hr |
| Feb 12, 4:25 AM EST | Areal Flood Advisory | ILN | Switzerland | 6 hr |
| Feb 12, 11:23 AM EST | River Flood Warning | ILN | Carroll, Gallatin, Grant, Owen | 3 hr |
Nearby
Wind Advisories in Ohio, 2019Wind Advisories in Kentucky, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.